Skip to content


  • Research Article
  • Open Access

Multiple Periodic Solutions to Nonlinear Discrete Hamiltonian Systems

Advances in Difference Equations20072007:041830

  • Received: 15 April 2007
  • Accepted: 19 August 2007
  • Published:


An existence result of multiple periodic solutions to the asymptotically linear discrete Hamiltonian systems is obtained by using the Morse index theory.


  • Differential Equation
  • Partial Differential Equation
  • Ordinary Differential Equation
  • Functional Analysis
  • Periodic Solution


Authors’ Affiliations

College of Mathematics and Econometrics, Hunan University, Changsha, 410082, China


  1. Chang K-C: Infinite-Dimensional Morse Theory and Multiple Solution Problems, Progress in Nonlinear Differential Equations and Their Applications. Volume 6. Birkhäuser, Boston, Mass, USA; 1993.View ArticleGoogle Scholar
  2. Ekeland I: Convexity Methods in Hamiltonian Mechanics, Results in Mathematics and Related Areas (3). Volume 19. Springer, Berlin, Germany; 1990.View ArticleGoogle Scholar
  3. Long Y: Index Theory for Symplectic Paths with Applications, Progress in Mathematics. Volume 207. Birkhäuser, Basel, Switzerland; 2002.View ArticleGoogle Scholar
  4. Mawhin J, Willem M: Critical Point Theory and Hamiltonian Systems, Applied Mathematical Sciences. Volume 74. Springer, New York, NY, USA; 1989.View ArticleGoogle Scholar
  5. Rabinowitz PH: Minimax Methods in Critical Point Theory with Applications to Differential Equations, CBMS Regional Conference Series in Mathematics. Volume 65. American Mathematical Society, Providence, RI, USA; 1986.Google Scholar
  6. Ahlbrandt CD, Peterson AC: Discrete Hamiltonian Systems, Kluwer Texts in the Mathematical Sciences. Volume 16. Kluwer Academic Publishers, Dordrecht, The Netherlands; 1996.View ArticleGoogle Scholar
  7. Bohner M: Linear Hamiltonian difference systems: disconjugacy and Jacobi-type conditions. Journal of Mathematical Analysis and Applications 1996,199(3):804–826. 10.1006/jmaa.1996.0177MATHMathSciNetView ArticleGoogle Scholar
  8. Erbe LH, Yan PX: Disconjugacy for linear Hamiltonian difference systems. Journal of Mathematical Analysis and Applications 1992,167(2):355–367. 10.1016/0022-247X(92)90212-VMATHMathSciNetView ArticleGoogle Scholar
  9. Hartman P: Difference equations: disconjugacy, principal solutions, Green's functions, complete monotonicity. Transactions of the American Mathematical Society 1978, 246: 1–30.MATHMathSciNetGoogle Scholar
  10. Guo Z, Yu J: Periodic and subharmonic solutions for superquadratic discrete Hamiltonian systems. Nonlinear Analysis: Theory, Methods & Applications 2003,55(7–8):969–983. 10.1016/ ArticleGoogle Scholar
  11. Zhou Z, Yu J, Guo Z: The existence of periodic and subharmonic solutions to subquadratic discrete Hamiltonian systems. The ANZIAM Journal 2005,47(1):89–102. 10.1017/S1446181100009792MATHMathSciNetView ArticleGoogle Scholar
  12. Guo Z, Yu J: Multiplicity results for periodic solutions to second-order difference equations. Journal of Dynamics and Differential Equations 2006,18(4):943–960. 10.1007/s10884-006-9042-1MATHMathSciNetView ArticleGoogle Scholar
  13. Guo Z, Yu J: Existence of periodic and subharmonic solutions for second-order superlinear difference equations. Science in China A 2003,46(4):506–515.MATHMathSciNetView ArticleGoogle Scholar
  14. Guo Z, Yu J: The existence of periodic and subharmonic solutions of subquadratic second order difference equations. Journal of the London Mathematical Society 2003,68(2):419–430. 10.1112/S0024610703004563MATHMathSciNetView ArticleGoogle Scholar
  15. Zhou Z, Yu J, Guo Z: Periodic solutions of higher-dimensional discrete systems. Proceedings of the Royal Society of Edinburgh 2004,134(5):1013–1022. 10.1017/S0308210500003607MATHMathSciNetView ArticleGoogle Scholar
  16. Chang K-C, Lin YQ: Functional Analysis(I). Peking University Press, Peking, China; 1987.Google Scholar